Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Suffering of tonsillitis, with pus. fever, has convulsions, persistent for months. Nurofen, claritromicina not helping. What will?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
hello, my name is XXXXXXX and I am from Romania. I am a teacher and I am writing this message in the name of a friend whose daughter has a medical problem. my friend is desperate and I hope you will help her with an answer.
Her daughter is 3 years old and she has been suffering of tonsillitis (quinsy, amigdalita) since she was 1 year old. She has tonsillitis with pus at every 2-3 months. she has fever and pus on her tonsitilis. nothing else.
Her doctor prescibed her claritromicinum (klacid). At first, (2 years ago) this medicine had a great efect upon the fever and the tonsillitis. Now, its effect is felt only after 3 days. It is an endless problem because if she has high fever, she makes convulsions (spasms). Her doctor prescribed Nurofen (ibuprofenum) too. Is it XXXXXXX lto have infection at her tonsillitis at every 2- 3 months ? how can she be helped? thank you very much.
Posted Tue, 24 Apr 2012 in Child Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Having four to five episodes of tonsillar infection in an year is suggestive of recurrent tonsillitis.
Recurrent infections of tonsils at young age can best be treated by tonsillectomy.
Repeated infections not only affect growth and development of the child but can also cause formation of tonsillar stones and abscess.
Your friend can discuss this option with her daughter's ENT specialist.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor